How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Nair Your Own Question
Dr. Nair
Dr. Nair, Dermatologist
Category: Dermatology
Satisfied Customers: 9115
Experience:  MBBS, MD (Dermatology, Venereology & Leprology)
Type Your Dermatology Question Here...
Dr. Nair is online now
A new question is answered every 9 seconds

I have a rash on my lower abdomen, inside of my thighs and

Customer Question

I have a rash on my lower abdomen, inside of my thighs and back of my legs.The skin is red and itchy and bumpy. what will cure this
Submitted: 5 years ago.
Category: Dermatology
Expert:  Dr. Nair replied 5 years ago.

How long have you had this rash? Can you take a photograph?
Customer: replied 5 years ago.
I have had the rash for a few weeks. It has happened before, but it usually clears up and it is a little bit larger than it has been in the past.
Expert:  Dr. Nair replied 5 years ago.
To give you the best advice I can it would be very helpful to see your rash. Can you take a photograph? If not please let me know.
Customer: replied 5 years ago.
I do not have a digital camera and have no way to upload a photo
Expert:  Dr. Nair replied 5 years ago.
Good Morning,

Ok no problem. Lets work this out without a photograph. Tell me how long have you had this rash and how did it start?

Do the itchy bumps come and go every few hours or are they persistent?

Do you have any significant medical condition and if so what medication are you on?

Which of these resembles your rash most closely:
Customer: replied 5 years ago.
I am not sure how it started. I think it happens more often when it is warm outside and i sweat more, but this just happened quickly a couple of days ago, and I live in NY, so it is definitely not the heat. The itchy bumps are more persistent, although it was much better today. I don't have any significant medical condition, but I do take Hydrchlorot 25mg and Amlodipene 5mg to control blood pressure and Simvastatin 20mg for cholesterol. I have been taking these meds for a few years. I would say picture 3 most closely resembles my rash, although pictue 1 is also similar. My rash covers a larger part of the body,. I do appreciate your help, and I am sorry it takes so long to answer, but I work some long hours.
Expert:  Dr. Nair replied 5 years ago.
I hope you find our interaction helpful. If you are satisfied with my response(s) please remember to press the ACCEPT button.

Thank you for the information! Your condition is most suggestive of Tinea cruris et corporis. This is a fungal infection of the folds of the body (groin) along with surrounding skin or any other part of the body. The second possibility is disseminated discoid eczema.

Here is what will help:

2% miconazole cream - apply twice a day over the rash for 14 days, even if the rash clears up earlier

Tab Claritin 10 mg once a day for 7-14 days depending on how long the itching persists

Lastly you can use Zeasorb-AF or Lotrimin-AF powder to keep the groin area as dry as possible.

All of these are available over the counter. If there is no improvement withing 7 days of the above them disseminated discoid eczema becomes more of an option and for this you will require prescription creams and so I would then urge you to see a doctor in person.

NOTE: Diabetes should be ruled out in cases of extensive tinea and therefore I would recommend getting a blood sugar test done at your convenience. Regards.